Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 25, NWS Shreveport, LA

June 8, 2001San Augustine County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 8, 2001, 6:51 AM CDT for San Augustine County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2001, 6:51 AM CDT (11:51 UTC)
Expired
Jun 8, 2001, 10:45 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County San Augustine County, TX

The radar

The Ft Polk radar (KPOE), 116 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 081152
FFWSHV
TXC405-081545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 AM CDT FRI JUN 8 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS

* UNTIL 1045 AM CDT

* AT 651 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR       
  INDICATED MODERATE RAIN FALLING OVER ALL OF SAN AUGUSTINE COUNTY.
  THUNDERSTORMS PRODUCING HEAVY RAIN UP TO TWO INCHES OF RAIN PER
  HOUR SOUTH OF THE COUNTY AND WILL MOVE INTO THE COUNTY DURING THE
  NEXT 30 MINUTES. THESE THUNDERSTORMS WERE...MOVING NORTH AT 20 MPH.

THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...
URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW
FARMLAND.

CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM
DRAINS.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS
UNTIL 1045 AM CDT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:03 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 8, 3:03 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 AM CDT FRI JUN 8 2001

REMNANTS OF ALLISON CONTINUES OVER EAST TX...NORTHEAST OF CLL
AT THE SURFACE EARLY THIS MORNING. CENTER OF UPPER LOW WAS BETWEEN
LFK AND UTS. MODELS FAIRLY CLOSE IN MOVING LOW TO THE SOUTHWEST
TODAY AND THEN SOUTH TO SOUTH OF HOU BY 10/12...BY MESOETA...AVN
A LITTLE FARTHER SOUTHWEST AND FASTER. ETA SEEMS TO HAVE BEEN CLOSER
WITH THE RAIN ON THE NORTHEAST AND NORTH SIDE OF THE LOW THIS PAST
EVENING...WITH THIS IN MIND MAY NEED A FLASH FLOOD WATCH FOR THE
SOUTHWEST PORTIONS OF THE AREA AT LEAST FOR THIS MORNING. STORMS
NORTH OF LFK ARE DECREASING SOME AT THIS TIME...BUT STORMS SOUTH
OF AND NEAR LFK ARE INCREASING. THANKS LCH FOR COORD.

IV

PRELIM NUMBERS...

SHV 85/70/86/70/88 4232
MLU 85/70/87/70/88 4232
TXK 85/69/87/68/88 3221
TYR 84/70/86/70/88 5321
LFK 83/72/86/70/88 7542

.SHV...FLASH FLOOD WATCH TODAY SOUXTHERN PORTIONS OF EAST
TEXAS...TXZ149-152-165-166-167.

In the hours before

Local storm report, Jun 8, 5:10 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 AM CDT FRI JUN 8 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0445 AM    5 S LUFKIN                TX   FLOODING
06/08/01   ANGELINA                       CAR CARRIED OFF BY HIGH
                                          WATER. FROM LAW
                                          ENFORCEMENT.

0450 AM    DIBOLL                    TX   FLOODING
06/08/01   ANGELINA                       HWY 1818 CLOSED DUE TO
                                          HIGH WATER...WATER UP TO
                                          CAR DOORS. FROM LAW
                                          ENFORCEMENT.

0500 AM    LUFKIN                    TX   FLOODING
06/08/01   ANGELINA                       NUMEROUS STREETS FLOODED.
                 4                         FROM LAW ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:00 PM CDTFlash Flood WarningSHVSabine4 hr
Jun 7, 9:15 PM CDTFlash Flood WarningSHVCherokee4 hr
Jun 7, 9:57 PM CDTFlash Flood WarningSHVNacogdoches, San Augustine6 hr
Jun 8, 3:36 AM CDTFlash Flood WarningSHVAngelina5 hr
Jun 8, 5:33 AM CDTFlash Flood WarningSHVSabine4 hr
Jun 8, 6:11 AM CDTFlash Flood WarningSHVNacogdoches4 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.